MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT,DRILL
Catalog Number 310.63
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post-market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during surgery of the right hip slipped capital femoral epiphysis (scfe) fracture threaded percutaneously with the cannulated screw.During the procedure, the guide wire was placed in the femoral head.The drill was used over the guide wire and during insertion, the tip of the drill bit broke off.Some of the fragments were retrieved in about 5-10 minutes and some were still left in the hip.The procedure was completed successfully.The patient's status was fine.Concomitant device reported: unknown cannulated screw (part # unknown, lot # unknown, quantity 1), unknown guide wire (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.This report is for one (1) 5.0mm cannulated drill bit large qc/300mm.This is report 1 of 1 for (b)(4).

Brand Name
5.0MM CANNULATED DRILL BIT LARGE QC/300MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9494814
Report Number2939274-2019-62720
Device Sequence Number1542515
Product Code HTW
UDI-Device Identifier10886982186812
UDI-Public(01)10886982186812
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.63
Device Lot NumberPE04022
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2019
Initial Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR
Patient Weight81